Hail, Somerset
- When
- July 15, 2:45 PM EST to 2:48 PM EST
- Where
- Somerset County, 5 mi NNW of Jackman
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.700, -70.300
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 15, 1:43 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 243 PM EDT SAT JUL 15 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY/... THUNDERSTORMS BEGINNING TO FIRE OVER THE MOUNTAIN AREAS AS EXPECTED THIS AFTERNOON. MODELS CONTINUE TO BE A LITTLE BIT ERRATIC WITH REGARD TO STRENGTH OF STORMS TODAY. WILL CONTINUE TO TAKE A WAIT AND SEE APPROACH WITH THESE STORMS. COULD BE SOME ISOLATED SEVERE CELLS THIS AFTERNOON AND EVENING. SHORT WAVE REMAINS WELL BACK TO THE WEST IN NEW YORK STATE AND WILL NOT MOVE ACROSS CWA UNTIL LATER TONIGHT. WILL KEEP CHANCE POPS IN THE FORECAST OVER THE FAVORED MOUNTAIN AREAS...WITH LITTLE OR NO CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG THE COAST. TOMORROW LOOKS PRETTY HOT...BUT VERTICAL PROFILES INDICATE THAT THE ATMOSPHERE SHOULD REMAIN CAPPED. WILL DROP ANY MENTION OF POPS FOR TOMORROW. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... WARM AND HUMID WEATHER WILL CONTINUE INTO TUESDAY. THREAT OF SHOWERS SEEMS MINIMAL ACROSS MOST AREAS INTO TUESDAY ALTHOUGH THERE WILL BE A CHANCE OF SHOWERS IN THE MOUNTAINS MONDAY AFTERNOON. WITH COLD FRONT APPROACHING TUESDAY...EXPECT A THREAT OF SHOWERS ALL AREAS DURING THE AFTERNOON. MODELS ARE NOT IN GOOD AGREEMENT ON STRENGTH OF FRONT...HOW FAR SOUTH IT WILL PUSH...AND HOW MUCH DRY AIR PUSHES IN BEHIND THE FRONT. HAVE FOLLOWED GFS SOLUTION WITH A DRIER DAY FOR WEDNESDAY. AFTER THAT...00Z GFS FRONTAL BOUNDARY PUSHES BACK AS WARM FRONT...THEN LINGERS OVER AREA FOR REMAINDER OF WEEK INTO THE WEEKENDS...KEEPING THREAT OF SHOWERS AND THUNDERSTORMS ACROSS AREA. LATEST 12Z GFS SOLUTION QUITE DIFFERENT THAN PREVIOUS RUNS...AND AT THIS TIME...ID LIKE TO SEE MORE SIMILAR RUNS BEFORE ALTERING EXTENDED FCST. HAVE USED MAINLY GFS TEMPS. && .AVIATION... MAINLY VFR THIS EVENING...WITH FOG DEVELOPING DURING THE OVERNIGHT HOURS. ONCE FOG GETS GOING EXPECT ALL LOCATIONS TO DROP TO AT LEAST MVFR CONDITIONS...WITH LEBANON DROPPING TO LIFR. && .MARINE... SHORT TERM...NO PROBLEMS ON THE WATERS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && LONG TERM...JENSENIUS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 317 AM EDT SAT JUL 15 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-160730- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 317 AM EDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 251 PM EDT SAT JUL 15 2006 MEZ009-151945- CENTRAL SOMERSET- 251 PM EDT SAT JUL 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 345 PM EDT... AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF JACKMAN ALONG THE CANADIAN BORDER. THIS CLUSTER WILL BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES...AND COULD CAUSE SMALL STREAMS TO APPROACH BANKFULL. THESE STORMS ALSO CONTAINS DANGEROUS LIGHTNING...WIND GUSTS TO 45 MPH...AND POSSIBLY SMALL HAIL. THE STORMS WILL DRIFT SLOWLY TO THE NORTHEAST ALONG THE U.S. AND CANADA BORDER THROUGH 345 PM. APFFEL
The Caribou radar (KCBW), 197 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524452, 5524453.